Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

GK-dimension of birationally commutative surfaces


Author: D. Rogalski
Journal: Trans. Amer. Math. Soc. 361 (2009), 5921-5945
MSC (2000): Primary 14A22, 14E05, 16P90, 16S38, 16W50
DOI: https://doi.org/10.1090/S0002-9947-09-04885-5
Published electronically: June 15, 2009
MathSciNet review: 2529919
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be an algebraically closed field, let $ K/k$ be a finitely generated field extension of transcendence degree $ 2$, let $ \sigma \in \operatorname{Aut}_k(K)$, and let $ A \subseteq Q = K[t; \sigma]$ be an $ \mathbb{N}$-graded subalgebra with $ \dim_k A_n < \infty$ for all $ n \geq 0$. Then if $ A$ is big enough in $ Q$ in an appropriate sense, we prove that $ \operatorname{GK} A = 3,4,5,$ or $ \infty$, with the exact value depending only on the geometric properties of $ \sigma$. The proof uses techniques in the birational geometry of surfaces which are of independent interest.


References [Enhancements On Off] (What's this?)

  • [AS] M. Artin and J. T. Stafford, Noncommutative graded domains with quadratic growth, Invent. Math. 122 (1995), no. 2, 231-276. MR 96g:16027
  • [AV] M. Artin and M. Van den Bergh, Twisted homogeneous coordinate rings, J. Algebra 133 (1990), no. 2, 249-271. MR 91k:14003
  • [BPV] W. Barth, C. Peters, and A. Van de Ven, Compact complex surfaces, Springer-Verlag, Berlin, 1984. MR 749574 (86c:32026)
  • [DF] J. Diller and C. Favre, Dynamics of bimeromorphic maps of surfaces, Amer. J. Math. 123 (2001), no. 6, 1135-1169. MR 2002k:32028
  • [Fj] Takao Fujita, Vanishing theorems for semipositive line bundles, Algebraic geometry (Tokyo/Kyoto, 1982), Lecture Notes in Math., vol. 1016, Springer, Berlin, 1983, pp. 519-528. MR 85g:14023
  • [Ha] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York, 1977, Graduate Texts in Mathematics, No. 52. MR 57:3116
  • [Ke1] D. S. Keeler, Criteria for $ \sigma$-ampleness, J. Amer. Math. Soc. 13 (2000), no. 3, 517-532. MR 2001d:14003
  • [Ke2] D. S. Keeler, Ample filters and Frobenius amplitude, preprint, arXiv:math/0603388.
  • [KL] Günter R. Krause and Thomas H. Lenagan, Growth of algebras and Gelfand-Kirillov dimension, revised ed., American Mathematical Society, Providence, RI, 2000. MR 2000j:16035
  • [KRS] D. S. Keeler, D. Rogalski, and J. T. Stafford, Naïve noncommutative blowing up, Duke Math. J. 126 (2005), no. 3, 491-546. MR 2120116
  • [La] Robert Lazarsfeld, Positivity in algebraic geometry I, Springer-Verlag, Berlin, 2004. MR 2095471 (2005k:14001a)
  • [RS1] D. Rogalski and J. T. Stafford, A class of noncommutative projective surfaces, preprint, arXiv:math/0612657.
  • [RS2] D. Rogalski and J. T. Stafford, Naïve noncommutative blowups at zero-dimensional schemes, J. Algebra 318 (2007), no. 2, 794-833. MR 2371973
  • [RZ] D. Rogalski and J. J. Zhang, Canonical maps to twisted rings, Math. Z. 259 (2008), no. 2, 433-455. MR 2390090
  • [Sh] Igor R. Shafarevich, Basic algebraic geometry I, second ed., Springer-Verlag, Berlin, 1994. MR 1328833 (95m:14001)
  • [V] James S. Vandergraft, Spectral properties of matrices which have invariant cones, SIAM J. Appl. Math. 16 (1968), 1208-1222. MR 0244284 (39:5599)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14A22, 14E05, 16P90, 16S38, 16W50

Retrieve articles in all journals with MSC (2000): 14A22, 14E05, 16P90, 16S38, 16W50


Additional Information

D. Rogalski
Affiliation: Department of Mathematics, University of California, San Diego, La Jolla, California 92093-0112
Email: drogalsk@math.ucsd.edu

DOI: https://doi.org/10.1090/S0002-9947-09-04885-5
Keywords: GK-dimension, graded rings, noncommutative projective geometry, noncommutative surfaces, birational geometry
Received by editor(s): September 19, 2007
Published electronically: June 15, 2009
Additional Notes: The author was partially supported by the NSF through grants DMS-0202479 and DMS-0600834.
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society